Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 146, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 3, 2005, 12:56 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2005, 12:56 PM CDT (17:56 UTC)
- Expired
- Oct 4, 2005, 8:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
The radar
The San Juan radar (TJUA), 18 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 031757
FFWSJU
PRC015-057-069-095-109-151-032100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
156 PM AST MON OCT 3 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
ARROYO
PATILLAS
MAUNABO
YABUCOA
GUAYAMA
HUMACAO
* UNTIL 500 PM AST
* AT 155 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YABUCOA...
PLAYITA...PATILLAS...PALMAS...OLIMPO...MARTORELL...EMAJAGUA...
MAUNABO...CORAZON...BUENA VISTA AND ARROYO.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1811 6579 1794 6589 1797 6619 1807 6597
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 2:35 AM CDT, 10 hours 21 minutes earlier.
Area forecast discussion, Oct 3, 2:35 AM CDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
335 AM AST MON OCT 3 2005
.DISCUSSION...WEATHER CONDITIONS WILL CONTINUE VERY HUMID AND
UNSTABLE ACROSS THE LOCAL REGION THROUGH AT LEAST WEDNESDAY. THE 00Z
SOUNDING CAME IN WITH A PRECIP WATER OF 2.28 INCHES AND A LIFTED
INDEX OF -4.5. SATELLITE PICTURES ARE SHOWING A BAND OF MOISTURE
THAT EXTENDS NORTHEAST OF THE LOCAL ISLANDS. ACCORDING TO MODEL
GUIDANCE...THIS BAND OF MOISTURE WILL REMAIN JUST NORTHEAST OR
OVER THE LOCAL ISLANDS DURING THE NEXT FEW DAYS. GOOD THETA-E AND
OMEGA VALUES WILL SUPPORT THE DEVELOPMENT OF NUMEROUS SHOWERS...
HEAVY AT TIME AND SCATTERED THUNDERSTORMS OVER PARTS OF THE LOCAL
ISLANDS AND COASTAL WATERS. AS ALWAYS...WITH SHOWER AND THUNDERSTORM
ACTIVITY COMES THE CHANCE OF LOCALLY HEAVY RAIN WHICH CAN LEAD TO
AREAS OF URBAN AND SMALL STREAM FLOODING AND RIVER FLOODING. ALL
THIS WEATHER CAN BE ATTRIBUTED TO AN ELONGATED UPPER LOW LOCATED
OVER THE EASTERN CARIBBEAN EARLY THIS MORNING. AT LOW LEVEL...A
MAINLY SOUTHEAST WIND FLOW WILL PERSIST...ADVECTING CONSIDERABLE LOW
LEVEL MOISTURE OVER THE LOCAL AREA MONDAY THROUGH WEDNESDAY. AN
UPPER HIGH IS EXPECTED TO BUILD JUST NORTH OF PUERTO RICO...
BEGINNING TODAY AND WILL PUSH THE UPPER TROUGH SOUTHWESTWARD. ON
THURSDAY...WE SHOULD RETURN TO TYPICAL AFTERNOON PATTERNS THAT ARE
MORE DEPENDENT ON THE SURFACE WIND DIRECTION.
&&
.MARINE...
A FRESH ESE WIND FLOW IS DOMINATING THE LOCAL OFFSHORE ATLANTIC
WATERS...AND IS EVEN STRONGER WELL OFF SHORE DUE TO THE BUILDING
HIGH PRESSURE ACROSS THE WEST CENTRAL ATLANTIC. A SMALL CRAFT
ADVISORY IS IN EFFECT ACROSS THE OFFSHORE ATLANTIC COASTAL WATERS
UNTIL LATE TONIGHT.
.PRELIMINARY POINT TEMPS/POPS...
SJU 88 78 89 78 / 70 40 40 70
STT 87 79 88 79 / 70 60 60 60
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR PRZ001-PRZ002-PRZ003-
PRZ004-PRZ012-PRZ013.
VI...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR VIZ001-VIZ002.
&&
24Hazardous weather outlook, Oct 3, 5:30 AM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST MON OCT 3 2005 PRZ001>013-AMZ710>750-041030- 630 AM AST MON OCT 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW LOCATED ACROSS THE NORTHEAST CARIBBEAN WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL AREA TODAY. SCATTERED TO NUMEROUS SHOWERS AND A SOME THUNDERSTORMS WILL REDEVELOP ACROSS THE EAST HALF OF THE ISLAND THIS MORNING AND THEN WILL SPREAD TO THE WEST INTERIOR AND SOUTHWEST BY THE AFTERNOON. GROUNDS AROUND THE EAST HALF ARE SATURATED FORM LAST NIGHT RAINFALL AND FLASH FLOODING IS LIKELY. THE WEST INTERIOR AND SOUTHWEST HAVE RECEIVED HEAVY RAINFALL DURING THE LAST TWO DAYS. AS THUNDERSTORMS DEVELOP OVER THIS SAME AREA DURING THE AFTERNOON...HEAVY RAINFALL WILL OCCUR...LEADING TO URBAN AND SMALL STREAM FLOODING AND POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF A LINGERING UPPER LEVEL LOW OR TROUGH AND A BAND OF MOISTURE APPROACHING THE ISLANDS FROM THE NORTHEAST WILL RESULT IN AT LEAST SCATTERED TO NUMEROUS SHOWERS AND SCATTERED TO ISOLATED THUNDERSTORMS OVER PARTS OF PUERTO RICO. AS ALWAYS...WITH SHOWER AND THUNDERSTORM ACTIVITY COMES THE CHANCE OF LOCALLY HEAVY RAIN WHICH CAN LEAD TO AREAS OF URBAN AND SMALL STREAM FLOODING AND RIVER FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VIZ001-002-AMZ710>730-041030- 630 AM AST MON OCT 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW LOCATED ACROSS THE NORTHEAST CARIBBEAN WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL AREA TODAY. SCATTERED TO NUMEROUS SHOWERS AND A SOME THUNDERSTORMS ACROSS THE TERRITORY TODAY. HEAVY LOCALIZED RAINFALL MAY LEAD TO URBAN AND DRY GUT FLOODING MAINLY IN LOW LYING AND POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF A LINGERING UPPER LEVEL LOW OR TROUGH AND A BAND OF MOISTURE APPROACHING THE ISLANDS FROM THE NORTHEAST WILL RESULT IN AT LEAST SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS. AS ALWAYS...WITH SHOWER AND THUNDERSTORM ACTIVITY COMES THE CHANCE OF LOCALLY HEAVY RAIN WHICH CAN LEAD TO AREAS OF URBAN AND GUT TYPE FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. RM
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 9:12 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Oct 2, 9:17 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 2, 10:07 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 2, 10:41 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 3, 1:03 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 3, 4:30 PM CDT | Flash Flood Warning | JSJ | 20 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.